Texas, 2004Flash Flood in Texas, March 14, 2004
March 14, 2004 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 14, 3:20 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Mar 14, 3:20 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
320 PM CST SUN MAR 14 2004
.DISCUSSION...
TWO AREAS OF CONVERGENCE AT THE SURFACE CONTRIBUTING TO CURRENT
UPTREND IN COVERAGE OF CONVECTION. THE FIRST...A COASTAL TROUGH
IS BECOMING ILL-DEFINED GIVEN THUNDERSTORM OUTFLOW...BUT APPEARS TO
BE SHIFTING FURTHER SOUTH INTO CWA CRP. THE OTHER BOUNDARY IS A
WEAK COLD FRONT PUSHING SOUTH ACROSS CWA EWX. THIS BOUNDARY IS ILL-
DEFINED AS WELL GIVEN AREA SURFACE OB WINDS...BUT CAN BE IDENTIFIED
BY TEMPS IN THE 60S TO THE NORTH OF THE FRONT. AM EXPECTING A
DOWNTREND WITHIN A FEW HOURS AFTER SUNDOWN...AS THIS ROUND IS
LIKELY AIDED BY SURFACE HEATING AHEAD OF THE FRONT.
THE UPPER LOW OVER WESTERN MEXICO WILL OPEN UP AND EJECT OUT OVER
SOUTH TEXAS AND THE GULF OF MEXICO LATE TOMORROW. WILL MAINTAIN
CHANCE POPS UNTIL THEN. WILL CONTINUE WITH SLIGHT CHANCE POPS
TUE AND WED WITH A WEAK COLD FRONT NUDGING DOWN INTO CENTRAL TX AND
A SERIES OF SHORT WAVE TROUGHS MOVING OVER IN THE NW FLOW ALOFT.
UPPER FLOW WEAKENS AND GOES ZONAL AFTER THAT...ALLOWING FOR A
BUILD-UP OF PWS. SO WILL CONTINUE SLIGHT CHANCE POPS INTO FRI...BUT
DROP THEM OFF AFTER THAT GIVEN LOW CONFIDENCE IN MEDIUM RANGE MODEL
SOLUTIONS FOR SAT/SUN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 57 72 56 75 / 40 30 10 20
AUSTIN BERGSTROM INTL AIRPORT 56 71 53 74 / 40 30 10 20
DEL RIO INTL AIRPORT 58 74 56 79 / 40 10 0 0
SAN ANTONIO INTL AIRPORT 58 71 56 77 / 50 30 0 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH EAST OF I-35
THRU 9PM CST.
&&
11/01
Hazardous weather outlook, Mar 14, 6:00 AM CST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CST SUN MAR 14 2004
TXZ171>173-183>194-202>209-217>225-228-151200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
HAZARDOUS WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH
FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Mar 14, 5:12 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
512 PM CST SUN MAR 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 9 NW JUNO 30.24N 101.22W
03/14/2004 1.00 INCH VAL VERDE TX TRAINED SPOTTER
0305 PM HAIL 9 NW JUNO 30.24N 101.22W
03/14/2004 1.00 INCH VAL VERDE TX TRAINED SPOTTER
&&
CALocal storm report, Mar 14, 5:12 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
512 PM CST SUN MAR 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 9 NW JUNO 30.24N 101.22W
03/14/2004 1.00 INCH VAL VERDE TX TRAINED SPOTTER
&&
CAFlash Flood, Lavaca
- When
- March 14, 6:30 PM CST to 7:30 PM CST
- Where
- Lavaca County, Sublime
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.384, -96.930 (the zone’s center; the record gives no point)
Additional showers and thunderstorms developing in the late afternoon produced totals of up to 1.5 inches near Sublime in eastern Lavaca County. County roads 142 and 138 were closed during the early evening hours due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, March 14, 20041 death · 7 injured · $70,000 · 1.75 in hail · 6 events
- Flash Flood in Hawaii, March 14, 2004$550,000 · 1 event
- Strong Wind in Wisconsin, March 14, 2004$52,000 · 20 events
- Heavy Snow in Michigan, March 14, 20042 events
- Hail in Texas, March 14, 20041 in hail · 2 events
- Hail in Texas, March 14, 20041.75 in hail · 2 events
- Winter Weather in Colorado, March 14 to 15, 20042 events
- Flash Flood in Texas, March 14, 2004$3,000 · 1 event
- Hail in Texas, March 14, 20041 in hail · 1 event
- Heavy Rain in Hawaii, March 14, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389589.